Heat, Bollinger
- When
- August 19, 1:00 PM CST to 5:00 PM CST
- Where
- Bollinger forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Heat indices peaked between 105 and 110 degrees across southeast Missouri. The highest hourly heat index readings were 108 at Cape Girardeau and 107 at Poplar Bluff.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Heat indices peaked between 105 and 110 degrees across southeast Missouri. The highest hourly heat index readings were 108 at Cape Girardeau and 107 at Poplar Bluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 2:19 AM CST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 319 AM CDT SAT AUG 19 2006 .DISCUSSION... FOR THE LAST SEVERAL MONTHS THE WFO PAH FORECAST AREA HAS BEEN PLACED NEAR THE INFLECTION POINT OF A WESTERN U.S. MEAN RIDGE AND A LOWER AMPLITUDE TROUGH IN THE NERN U.S. THIS HAS LED TO A VARYING DEGREE OF SUCCESS FOR THE PASSAGE OF SURFACE FRONTAL BOUNDARIES THROUGH THE FORECAST AREA. THIS FORECAST PACKAGE IS NO DIFFERENT. ON THE SYNOPTIC SCALE...ALL OF THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER RIDGE POSITION IN THE LOWER MS VALLEY AND THE DAMPENING OF THE MID LEVEL SHORTWAVE OVER THE NORTHERN PLAINS THIS PAST EVENING. HOWEVER...THE NECESSARY DETAILS FOR POP/WX FORECASTS ARE COMPLICATED BY MESO AND STORM SCALE ALTERATIONS TO THE ATMOSPHERE /MCV AND OUTFLOW BOUNDARY INTERACTIONS/ IN AND NEAR THE WFO PAH FORECAST AREA. IN COMPARISON TO THE 00Z UPPER AIR ANALYSIS...THE GFS AND ECWMF 00Z SAT MODEL RUNS WERE MORE ACCURATE IN HEIGHT FIELDS...BUT THE GFS WAS A LITTLE FAST WITH THE POSITION AND LOCATION OF THE MAIN SHORTWAVES MOVING AROUND THE PERIPHERARY OF THE UPPER RIDGE. THE 00Z THU RUNS OF THE NAM AND GFS...WHICH PREVIOUSLY DISCOUNTED THE POTENTIAL FOR PRECIPITATION INTO MONDAY NIGHT...HAVE REVERSED POSITION AND ARE IN LINE WITH THE PREVIOUS RUNS OF THE ECWMF. FOR THE WFO PAH FORECAST AREA...THIS INDICATES THAT THE FRONTAL BOUNDARY WORKING SOUTHWARD TODAY WILL STALL OUT OVER THE REGION...WITH EMBEDDED WAVES EXPECTED TO PERIODICALLY DEVELOP AND RIDE OVER THE BOUNDARY. THIS LEADS TO DIURNAL CHANCES FOR PRECIPITATION DURING MAX HEATING...AS WELL AS THE POTENTIAL FOR NON-DIURNAL ORGANIZED CONVECTION AS SLIGHTLY STRONGER WIND FIELDS ALOFT WORK TOWARD THE FORECAST AREA AS THE UPPER RIDGE SHIFTS TO THE WEST OF THE REGION. THE POP/WX FORECAST WAS MODIFIED TO THE ACCOUNT FOR THE SLOWER MOVEMENT OF THE FRONTAL BOUNDARY...WITH GREATER EMPHASIS PLACED ON THE 00Z SAT ECMWF/NAM LOW LEVEL WIND AND SURFACE PRESSURE FIELDS. THE SURFACE WIND FORECAST WAS THE MOST PROBLEMATIC FEATURE OF THIS FORECAST PACKAGE...ESPECIALLY WITH THE VARIABLE WIND FIELDS AROUND THE SURFACE FRONTAL BOUNDARY. ALTHOUGH DIRECTIONAL WIND CHANGES MAY BE QUESTIONABLE...I LEANED CLOSER TO THE GFS MOS GUIDANCE VALUES FOR INPUT INTO THE GRIDDED FORECAST PACKAGE TODAY. FOR MAX/MIN TEMPERATURE FORECASTS...SLIGHTLY UNDERCUT TEMPERATURES BY 1-2 DEGREES FROM NAM GUIDANCE VALUES. THIS GUIDANCE REMAINS AT OR BELOW THE ELEVATED GFS MOS GUIDANCE VALUES AND WAS PREFERRED BASED ON RECENT TEMPERATURE VERIFICATION. WITH THE FRONTAL BOUNDARY EXPECTED NEARBY...ANY CLOUDS OR PRECIPITATION CHANCES WILL PRECLUDE ELEVATED HEAT INDEX VALUES FOR THE REMAINDER OF THE 7 DAY FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 AM CDT SAT AUG 19 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 AM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE FRONT. THE ATMOSPHERE IS FORECAST TO BECOME VERY UNSTABLE TODAY. THIS COUPLED WITH A SLIGHT INCREASE IN UPPER LEVEL WIND SPEEDS...MEANS A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT IS FORECAST TO STALL ACROSS SOUTHERN SECTIONS OF THE FOUR STATE AREA SUNDAY...THEN MOVE A LITTLE FURTHER SOUTH ON MONDAY. A WAVE OF LOW PRESSURE FORECAST TO MOVE EAST ALONG THE FRONT...SHOULD TRIGGER WIDELY SCATTERED THUNDERSTORMS SUNDAY AND AGAIN MONDAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529992, 5529993, 5529994, 5529995, 5529996, 5529997, 5529998, 5529999, 5530000, 5530001, 5530002.